MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-054
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "during procedure, cst requested additional 1/2"x1/2" cottonoid patties be opened.Opened as requested.Shortly after, cst notified circulator that a cottonoid had the green stripe fall off.Circulator confirmed with cst that the cottonoid came from the freshly opened cottonoids, and not from the pack.Cst confirmed the faulty cottonoid was from the separately opened pack.Cst then checked all the 1/2" x 1/2" cottonoids on the field and found 1 additional cottonoid with a loose green stripe.Both faulty cottonoids removed from the field, both loose green stripes also removed from the field." deroyal industries, inc.Requested return of the device but has not yet received it.A supplier corrective action request (scar) has been issued to the supplier, (b)(4).This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "during procedure, cst requested additional 1/2"x1/2" cottonoid patties be opened.Opened as requested.Shortly after, cst notified circulator that a cottonoid had the green stripe fall off.Circulator confirmed with cst that the cottonoid came from the freshly opened cottonoids, and not from the pack.Cst confirmed the faulty cottonoid was from the separately opened pack.Cst then checked all the 1/2" x 1/2" cottonoids on the field and found 1 additional cottonoid with a loose green stripe.Both faulty cottonoids removed from the field, both loose green stripes also removed from the field.".
 
Additional Manufacturer Narrative
A user facility reported, "during procedure, cst requested additional 1/2"x1/2" cottonoid patties be opened.Opened as requested.Shortly after, cst notified circulator that a cottonoid had the green stripe fall off.Circulator confirmed with cst that the cottonoid came from the freshly opened cottonoids, and not from the pack.Cst confirmed the faulty cottonoid was from the separately opened pack.Cst then checked all the 1/2" x 1/2" cottonoids on the field and found 1 additional cottonoid with a loose green stripe.Both faulty cottonoids removed from the field, both loose green stripes also removed from the field.".Deroyal industries, inc.Requested return of the device, and it was received on 10/20/2025.Upon inspection the issue was confirmed as the green x-ray element was observed to be coming unattached.An inventory check was performed on one case of the raw material in stock and all were found to be acceptable.Because this is a purchased part, deroyal did not have a risk analysis to review.A complaint to sales ratio was conducted between october 2023 to october 2025 and found to be (b)(4).A supplier corrective action request (scar) will be issued to the supplier, (b)(4).The supplier reviewed the device history record (dhr) and reviewed a previous similar complaint.Due to the previous complaint, it was noticed that when material thickness variations would occur, the production associates would adjust the horn clearance but fail to verify if the adjustment was within the specified parameters.Within the previous complaint, corrective actions were taken, but this lot was manufactured prior to the implementation of those actions.Root cause: because the sample was not able to be determined, the specific root cause was not able to be determined, however, with the previous complaint, a potential root cause could be that when material thickness variations would occur, the production associates would adjust the horn clearance but fail to verify if the adjustment was within the specified parameters.Corrective and preventive actions: corrective and preventive actions were taken on the previous complaint and would also apply to this potential root cause.This previous complaint number (b)(4) and submitted with mdr # 1060680-2025-00004.These actions included: new horns with welder tips that provide more stability to the material.Additionally, work instructions were updated to mandate the verification of the distance between the horn and the anvil.With complaint specifically, a retraining was conducted for all the operators and supervisors on correct weld setup.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO-SP-1/2X1/2"-STRL 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key23290505
Report Number1060680-2025-00052
Device Sequence Number9926468
Product Code EFQ
UDI-Device Identifier00749756037242
UDI-Public00749756037242
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-054
Device Lot Number24102694
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown